Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 226, NWS Atlanta, GA

December 15, 2009Pulaski County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 15, 2009, 4:03 PM EST for Pulaski County, Georgia. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2009, 4:03 PM EST (21:03 UTC)
Expired
Dec 17, 2009, 3:23 AM EST
In force
35 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Pulaski County, GA

The radar

The Robins AFB radar (KJGX), 51 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tucsawhatchee Creek near Hawkinsville (TSCG1). The gauge peaked at 13.06 ft at Dec 15, 2009, 7:00 PM EST.

actionminormoderate101512/1612/1712/18
Action stage
9 ft
Minor stage
11 ft
Moderate stage
16 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02215100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 15, 3:02 PM EST, 1 hour 1 minute earlier.

Area forecast discussion, Dec 15, 3:02 PM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
302 PM EST TUE DEC 15 2009

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
THE COLD FRONT CONTINUES TO PUSH ACROSS THE STATE THIS
AFTERNOON...ALLOWING A DRIER AIR MASS TO USHER IN FROM NORTHWEST
TO SOUTHEAST...WITH SOME CLEARING TO OCCUR AFTER 03Z. THE COOLER
AND DRIER AIR MASS WILL HOLD THROUGH THURSDAY...AS THE NEXT STORM
SYSTEM MOVING ACROSS THE GULF TO START SPREADING MOISTURE INTO THE
AREA THURSDAY NIGHT INTO FRIDAY.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE LOW FROM THE GULF MOVES ACROSS FLORIDA INTO THE
ATLANTIC...ALLOWING THE PRECIP TO GRADUALLY END FROM THE NORTHWEST
TO THE SOUTHEAST. HOWEVER...AS THE LOW MOVES TO THE
NORTHEAST...ANOTHER LOW DEVELOPS OVER THE OHIO RIVER VALLEY TO
PROVIDE SOME WRAP AROUND MOISTURE AND COLDER AIR...THAT COULD
PROVIDE A MIX OF WINTRY WEATHER AND RAIN ON SATURDAY IN THE
NORTHERN MOUNTAINS...IF THE GFS HOLDS OUT...THOUGH MUCH UNCERTAINTY AT
THIS TIME. THIS IS WHERE THE GFS AND ECMWF DIFFER SIGNIFICANTLY.
AFTER THIS SYSTEM LIFTS OUT...HIGH PRESSURE TO BUILD IN FROM THE
WEST TO KEEP DRY CONDITIONS FOR THE REMAINDER OF THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          39  58  31  57  35 /   0   0   5   5  20
ATLANTA         39  57  33  55  38 /   0   0   5   5  20
BLAIRSVILLE     35  53  26  51  31 /   0   0   0   5  10
CARTERSVILLE    37  53  26  56  31 /   0   0   5   5  20
COLUMBUS        44  61  35  58  42 /  20   0   5  10  30
GAINESVILLE     36  56  31  54  35 /   0   0   5   5  10
MACON           45  61  32  59  39 /  20   0   5  10  30
ROME            36  53  27  57  32 /   0   0   0   5  20
PEACHTREE CITY  38  57  27  56  32 /   5   0   5  10  20
VIDALIA         49  58  32  57  39 /  30   5   0  10  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING ZONES:
BLECKLEY...CHATTAHOOCHEE...CRISP...DODGE...DOOLY...EMANUEL...
HOUSTON...JOHNSON...LAURENS...MACON...MARION...MONTGOMERY...
MUSCOGEE...PULASKI...SCHLEY...STEWART...SUMTER...TELFAIR...
TOOMBS...TREUTLEN...WEBSTER...WHEELER...WILCOX.

&&

37
Hazardous weather outlook, Dec 15, 6:00 AM EST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 AM EST TUE DEC 15 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
600 AM EST TUE DEC 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS AND HEAVY RAIN POSSIBLE ACROSS MUCH OF
CENTRAL GEORGIA TODAY.

.SYNOPSIS...
A COLD FRONT HAD PUSHED INTO THE NORTHWEST CORNER OF GEORGIA THIS
MORNING. ABUNDANT MOISTURE WAS BEING TRANSPORTED NORTHWARD ACROSS
THE REMAINDER OF GEORGIA AHEAD OF THE FRONT. THE FRONT WILL MOVE
ACROSS GEORGIA TODAY WITH HIGH PRESSURE BUILDING IN TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING...AND ALONG AND SOUTH OF A LINE FROM COLUMBUS TO MACON.
HEAVY RAIN IS POSSIBLE OVER PORTIONS OF CENTRAL GEORGIA TODAY. FOR
MORE INFORMATION ON THE HEAVY RAIN...SEE THE LATEST FLOOD WATCH
STATEMENT.

.DISCUSSION...
A STRONG COLD FRONT WILL PUSH INTO CENTRAL GEORGIA BY THIS
AFTERNOON. STRONG UPPER LEVEL WINDS AHEAD OF THE FRONT COULD
SUPPORT ISOLATED THUNDERSTORMS OVER PORTIONS OF CENTRAL GEORGIA
THROUGH THIS AFTERNOON. THE MOST FAVORED AREA FOR THUNDER WOULD BE
COLUMBUS TO MACON AND SOUTH. INSTABILITY SHOULD BE LIMITED AND ANY
THUNDERSTORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Local storm report, Dec 15, 3:33 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EST TUE DEC 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     AMERICUS                32.07N 84.23W
12/14/2009                   SUMTER             GA   LAW ENFORCEMENT

            TREE DOWN ON A HOUSE ON OGLETHORPE STREET WITH PEOPLE
            TRAPPED INSIDE. SEVERAL REPORTS OF FUNNEL CLOUDS.

0900 PM     FLASH FLOOD      2 SE CORDELE            31.94N 83.75W
12/14/2009                   CRISP              GA   EMERGENCY MNGR

            FLOODING OF CEDAR CREEK CAUSED CEDAR LAKE TO OVERFLOW AND
            THREATEN SEVERAL HOMES IN THE CEDAR LAKE SUBDIVISION. THE
            WATER LEVEL ROSE UP INTO CRAWL SPACES OF THE HOMES AND
            COVERED THE RESIDENTIAL ROADS.

1130 PM     FLASH FLOOD      3 W AMERICUS            32.07N 84.28W
12/14/2009                   SUMTER             GA   EMERGENCY MNGR

            FLOODING ON WOLF CREEK WAS CAUSING OVERTOPPING OF THE
            MCMATH MILL POND DAM. WATER WAS FLOWING OVER MCMATH MILL
            ROAD AND IT WAS CLOSED.

1130 PM     FLASH FLOOD      2 SE AMERICUS           32.05N 84.21W
12/14/2009                   SUMTER             GA   EMERGENCY MNGR

            FLOODING ON MILL CREEK WAS CAUSING OVERTOPPING OF MURPHY
            MILL DAM. THE WATER WAS OVERFLOWING MURPHY MILL ROAD AND
            TWO PEOPLE WERE RESCUED FROM THEIR CAR BY EMERGENCY
            OFFICIALS.

1130 PM     FLASH FLOOD      2 NW AMERICUS           32.09N 84.26W
12/14/2009                   SUMTER             GA   EMERGENCY MNGR

            FLOODING ON PARKERS MILL CREEK WAS CAUSING OVERTOPPING OF
            LAKE COLLINS DAM. WATER WAS FLOWING OVER PORTIONS OF U.S.
            HIGHWAY 19...RAWLEY ROAD AND MORRIS DRIVE NEAR THE LAKE.

0500 AM     FLOOD            4 N VIENNA              32.15N 83.80W
12/15/2009                   DOOLY              GA   EMERGENCY MNGR

            ROBERSON ROAD CLOSED DUE TO SIGNIFICANT EROSION DAMAGE.
            SEVERAL OTHER ROADS CLOSED DUE TO HIGH WATER IN CENTRAL
            AND WEST DOOLY COUNTY.

&&

KFRANTZ

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 7:24 PM ESTAreal Flood WarningFFCBleckley, Dodge, Emanuel, Johnson, Laurens, Montgomery and 6 more23 hr
Dec 14, 8:14 PM ESTFlash Flood WarningFFCCrisp6 hr
Dec 14, 10:13 PM ESTRiver Flood WarningFFCMontgomery, Telfair, Wheeler16 days
Dec 15, 1:09 AM ESTFlash Flood WarningFFCSumter6 hr
Dec 15, 1:40 AM ESTRiver Flood WarningFFCBleckley, Pulaski11 days
Dec 15, 1:40 AM ESTRiver Flood WarningFFCMontgomery, Treutlen, Wheeler20 days
Dec 15, 7:24 AM ESTFlash Flood WarningFFCSumter3 hr
Dec 15, 4:03 PM ESTRiver Flood WarningFFCSumter9 hr

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.